Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 167, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 9, 2018, 9:23 AM EST for Walker County, Georgia. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2018, 9:23 AM EST (14:23 UTC)
- Expired
- Dec 10, 2018, 9:23 AM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 68 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattanooga Creek at GA 193 near Flintstone (CCFG1). The gauge peaked at 9.94 ft at Dec 9, 2018, 11:00 AM EST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03568400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
844 WGUS42 KFFC 091423 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 923 AM EST Sun Dec 9 2018 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Chattanooga Creek near Flintstone affecting Walker County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC295-100422- /O.NEW.KFFC.FL.W.0167.181209T1423Z-000000T0000Z/ /CCFG1.1.ER.181209T1400Z.181209T1400Z.000000T0000Z.UU/ 923 AM EST Sun Dec 9 2018 The National Weather Service in Peachtree City has issued a * Flood Warning for The Chattanooga Creek near Flintstone. * From this morning until further notice. * At 9 AM Sunday the stage was 9.86 feet...and rising. * Flood stage is 10 feet. && LAT...LON 3502 8533 3501 8526 3488 8534 3491 8541 $$
1 follow-up statement
598 WGUS82 KFFC 091717 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 1217 PM EST Sun Dec 9 2018 ...The Flood Warning is cancelled for the following rivers in Georgia... Chattanooga Creek near Flintstone affecting Walker County Chattahoochee River near Vinings Cobb Parkway affecting Cobb and Fulton Counties GAC295-091747- /O.CAN.KFFC.FL.W.0167.000000T0000Z-181209T1717Z/ /CCFG1.1.ER.181209T1400Z.181209T1400Z.000000T0000Z.UU/ 1217 PM EST Sun Dec 9 2018 The Flood Warning is cancelled for The Chattanooga Creek near Flintstone. * This takes effect immediately. * At 12 PM Sunday the stage was 9.9 feet...and falling. * Flood stage is 10 feet. * The creek will continue to fall. && LAT...LON 3502 8533 3501 8526 3488 8534 3491 8541 $$ GAC067-121-091747- /O.CAN.KFFC.FL.W.0170.000000T0000Z-181209T1717Z/ /VIXG1.1.ER.181209T1455Z.181209T1455Z.000000T0000Z.NO/ 1217 PM EST Sun Dec 9 2018 The Flood Warning is cancelled for The Chattahoochee River near Vinings Cobb Parkway. * This takes effect immediately. * Until Wednesday December 31. * At 11 AM Sunday the stage was 13.8 feet...and falling. * Flood stage is 14 feet. * The river will continue to fall. * At 14 feet...Flood stage is reached. Minor flooding occurs in the woodlands and portions of the Chattahoochee National Recreation Area along the river upstream and downstream from the gage on Cobb Parkway. The flood waters will reach the top of the concrete boat ramp in the recreation area. && LAT...LON 3392 8447 3391 8440 3382 8442 3383 8449 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 9, 6:50 AM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Dec 9, 6:50 AM EST, 2 hours 33 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 650 AM EST Sun Dec 9 2018 .SHORT TERM /Today through Monday/... Main concerns in the short term period are winter precipitation and amounts, strong winds and flooding from overnight heavy rainfall. Winter precip and temperatures have evolved very close to forecast values in most areas, though icing in trees a little less than expected. With the strong winds and light icing in trees, have had numerous reports of trees down across northeast GA, especially in winter storm warning areas, White and Dawson counties in particular. Near term, hires model guidance still indicating temps will cool a degree or two over southern part of wedge, north of I-20 today and am hesitant to cancel advisory in this area in spite of limited icing in trees. Have had some reports of trees down from strong winds and icing in Hall and Banks counties and would not be surprised if this continues and happens a little further south today. Fortunately, bulk of heaviest precip has moved out and will now be in a period of scattered light precip with lessening chances through Monday. Temperatures in the warm nose aloft quite warm this morning based on 06Z RAOB and hires model profile so expect more FZRA/RA than SN/IP today before cooling takes place aloft and we transition to very light RA/SN after 6pm. Later shifts may want to clear out winter advisories and warnings a little sooner based on reports and feedback from partners. Likewise, heavy rain has also mostly ended with scattered areas of moderate precip. Runoff from heavy rainfall has led to several flood warnings for observed or expected minor flooding. Will continue watch until runoff and rising streamflows have decreased. Strong winds have also subsided some but with risk of falling trees from ice or wet soils, will allow wind advisory to expire at noon. SNELSON .LONG TERM /Monday Night through Saturday/... Precip finally ends Mon evening as short wave moves out. Med range guidance in fair agreement up until Thursday with NW flow becoming WSW in advance of strong, digging short wave plowing down into TX on Thurs. GFS and EC cutoff this wave into a deep upper low over the southern plains early Fri with vigorous ascent over GA, though EC tracks this upper low over south GA and GFS takes it north. CMC meanwhile keeps wave open but still strong as it also brings strong vertical motion over GA on Fri. Luckily, even with southern track of EC, temps will be too warm for any winter precip. There could be some convection if GFS solution verifies, though instability so far appears meager. There is some potential for heavy rainfall with any of these solutions so will need to watch this closely. SNELSON & .AVIATION... 12Z Update... IFR Conditions through the forecast...but some temporary areas of MVFR. Winds will remain east/northeast with frequent gusts of 20 to 25 kts this morning but diminishing during the day. Widespread rain will diminish today becoming more spotty. A mix of rain/sleet is expected KATL-KAHN until early afternoon. A mix of rain/snow expected after 00z but should stay north of KATL. //ATL Confidence...12Z Update... Medium on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 36 33 43 31 / 100 50 40 20 Atlanta 37 35 43 32 / 80 40 30 20 Blairsville 38 32 42 24 / 100 60 40 20 Cartersville 39 36 43 28 / 80 40 40 20 Columbus 44 38 47 35 / 50 20 20 20 Gainesville 36 35 43 31 / 90 60 40 20 Macon 43 36 46 34 / 90 30 20 20 Rome 40 36 44 27 / 90 40 30 20 Peachtree City 39 36 45 31 / 70 30 30 20 Vidalia 49 37 45 38 / 90 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...Butts... Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee... Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade... Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fannin... Fayette...Floyd...Forsyth...Gilmer...Glascock...Gordon... Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard... Henry...Houston...Jackson...Jasper...Jefferson...Johnson... Jones...Lamar...Laurens...Lumpkin...Macon...Madison...Marion... Meriwether...Monroe...Montgomery...Morgan...Murray...Muscogee... Newton...North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Towns...Treutlen... Troup...Twiggs...Union...Upson...Walker...Walton...Warren... Washington...Webster...Wheeler...White...Whitfield...Wilcox... Wilkes...Wilkinson. Wind Advisory until noon EST today for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...Butts... Carroll...Chattahoochee...Cherokee...Clarke...Clayton...Cobb... Coweta...Crawford...Crisp...Dawson...DeKalb...Dodge...Dooly... Douglas...Emanuel...Fannin...Fayette...Floyd...Forsyth... Gilmer...Glascock...Gordon...Greene...Gwinnett...Hall... Hancock...Haralson...Harris...Heard...Henry...Houston... Jackson...Jasper...Jefferson...Johnson...Jones...Lamar... Laurens...Lumpkin...Macon...Madison...Marion...Meriwether... Monroe...Morgan...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Towns... Treutlen...Troup...Twiggs...Union...Upson...Walton...Warren... Washington...Webster...White...Wilcox...Wilkes...Wilkinson. Winter Weather Advisory until 1 AM EST Monday for the following zones: Banks...Barrow...Clarke...Fannin...Forsyth...Gilmer... Gwinnett...Hall...Jackson...Madison...Oconee...Oglethorpe... Pickens...Walton. Winter Storm Warning until 1 AM EST Monday for the following zones: Dawson...Lumpkin...Towns...Union...White. && SHORT TERM...SNELSON LONG TERM....SNELSON AVIATION...41
Hazardous weather outlook, Dec 9, 5:02 AM EST, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 502 AM EST Sun Dec 9 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 502 AM EST Sun Dec 9 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING FOR MUCH OF NORTH AND CENTRAL GEORGIA... ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST MONDAY FOR PORTIONS OF NORTHEAST GEORGIA... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY FOR PORTIONS OF NORTHEAST GEORGIA... ...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY FOR MUCH OF NORTH AND CENTRAL GEORGIA... Widespread precipitation will diminish through this morning...however a chance of precipitation will continue into Monday. A wintry mix of rain...sleet...and snow is expected over northeast Georgia. Gusty winds will persist over most of north and central Georgia this morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... A chance of rain and snow will linger into Monday across the far northeast. Rain will develop again area wide by Thursday night and continue into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested, however, spotters are encouraged to submit any reports of wintry weather, flooding or wind damage.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 11:07 PM EST | River Flood Warning | FFC | Forsyth | 20 hr |
| Dec 9, 1:23 AM EST | River Flood Warning | FFC | Dade | 35 hr |
| Dec 9, 5:33 AM EST | River Flood Warning | FFC | Whitfield | 70 hr |
| Dec 9, 5:49 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 12 hr |
| Dec 9, 9:27 AM EST | River Flood Warning | FFC | Catoosa | 15 hr |
| Dec 9, 10:01 AM EST | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 28 hr |
| Dec 9, 10:22 AM EST | River Flood Warning | FFC | Cobb, Fulton | 24 hr |
| Dec 9, 11:57 AM EST | River Flood Warning | FFC | Murray, Whitfield | 32 hr |
| Dec 9, 12:51 PM EST | River Flood Warning | FFC | Barrow, Jackson | 34 hr |
| Dec 9, 12:58 PM EST | River Flood Warning | FFC | Cherokee | 10 hr |
| Dec 9, 1:01 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 3 days |
| Dec 9, 1:39 PM EST | River Flood Warning | FFC | Butts, Henry, Newton | 24 hr |
| Dec 9, 3:39 PM EST | River Flood Warning | FFC | Floyd | 4 days |
| Dec 9, 3:50 PM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 29 hr |
| Dec 9, 4:28 PM EST | River Flood Warning | FFC | Floyd | 47 hr |
| Dec 9, 4:42 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 3 days |
| Dec 9, 5:47 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 19 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.